Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 127, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 31, 2000, 2:33 AM CDT for Knox County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 31, 2000, 2:33 AM CDT (07:33 UTC)
- Expired
- May 31, 2000, 3:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 71 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS53 KILX 310735 SVRSPI ILC095-310815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 233 AM CDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 315 AM CDT * AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES NORTH OF GALESBURG TO 10 MILES WEST OF KNOXVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RIO GALESBURG WATAGA ONEIDA ALTONA KNOXVILLE VICTORIA GILSON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4115 9043 4089 9044 4079 9000 4113 9000 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:30 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 30, 9:30 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 930 PM CDT TUE MAY 30 2000 UPDATED ZONES TO INCREASE CONVECTION CHANCES FOR KNOX...STARK AND MARSHALL COUNTIES OVERNIGHT. ALSO DIMINISHED SOUTH WINDS BY 5 MPH. AT 9 PM CDT ACROSS CENTRAL IL...TEMPS IN THE MID 70S WITH DEWPOINTS IN THE UPPER 60S TO AROUND 70...WHILE SOUTH WINDS HAVE SETTLED DOWN BETWEEN 5-15 MPH AND SKIES PARTLY CLOUDY. HIGHS TODAY REACHED THE LOWER TO MIDDLE 80S. MCS BEGAN BLOSSOMING IN CENTRAL IA NEAR AND N OF DSM AT 2330Z/630 PM CDT. IR AND RADAR MOSAICS SHOW A WELL DEVELOPED MCS OVER CENTRAL AND NE IA AND MOVING E WITH TORNADO WATCH COVERING MUCH OF IA TIL 06Z/1 AM CDT. 925-850 PROFILER DATA SHOWING THIS MCS DEVELOPING ON NOSE OF SSW NOCTURNAL JET OF 35-40 KTS INTO CENTRAL IA. 850-500 THICKNESS FIELDS SHOW THIS MCS INITIALLY TRACKING E ACROSS E IA AND FAR NW IL LATE THIS EVENING...THEN TURNING MORE SE ACROSS NORTHCENTRAL/NE IL OVERNIGHT. LOOKS LIKE IT WILL AFFECT AREAS N OF I-74...POSSIBLY REACHING GALESBURG AROUND MIDNIGHT AND DANVILLE TOWARD 4 AM. SPC HAS SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NW OF THE IL RIVER... WHILE HEAVY RAIN THREAT IN EXCESS OF 1 INCH ALONG AND N OF I-80. WARM FRONT STRETCHING FROM CENTRAL IA NEAR KDSM TO NEAR KMSN IN SOUTHERN WI...TO KORD...THEN TO KIND IN CENTRAL INDIANA. BEST CHANCE OF CONVECTION TO BE FOCUSED ALONG THIS BOUNDARY...WHICH WILL SAG BACK SOUTH INTO NORTHERN IL TONIGHT AS MCS ROLLS IN. CONVECTION POPS RANGE FROM 50% FAR N 3 COUNTIES TO 30% CENTRAL AND DRY SOUTH OF I-70. LOWS 65 TO 70 APPEAR REASONABLE WITH SOUTH WINDS 10-15 MPH...A BIT LIGHTER SE CWFA WITH WEAKER PRESSURE GRADIENT. .ILX... IL...NONE. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:15 AM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
| May 31, 5:05 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 40 min |
| May 31, 7:17 AM CDT | Flash Flood Warning | ILX | Knox | 103 min |
| May 31, 8:50 AM CDT | Flash Flood Warning | ILX | Knox | 3 hr |
| May 31, 10:21 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.